MAUDE Adverse Event Report: COOK INC COOK CHEST DRAIN VALVE; JOL CATHETER AND TIP, SUCTION

COOK INC COOK CHEST DRAIN VALVE; JOL CATHETER AND TIP, SUCTION
Model Number G36370
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation: purchasing.Pma/510(k): exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that "trash" was found inside the packaging of a cook chest drain valve.The issue was found at a packaging facility and the device did not make patient contact.
 
Additional Manufacturer Narrative
Investigation - evaluation it was reported that foreign matter was found within the packaging of a cook chest drain valve (c-cdv-1) from lot 13544911.Cook became aware of this event on 10mar2021 upon being notified by common cents ems supply llc.The failure was noted by a distributor prior to the device being shipped to the user facility.A review of the complaint history, device history record (dhr), instructions for use (ifu), and quality control, as well as a visual inspection of both the complaint device as well as unused product, was conducted during the investigation.One sealed device was returned to cook for evaluation.Upon inspection, foreign matter was noted within the pouch.As such, cook confirmed that this device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (13544911) revealed no recorded nonconformances.A database search did not identify any other events associated with the reported device lot.Given this information, cook has concluded that there is no evidence suggesting additional nonconforming product exists either in house or in field.Cook also reviewed product labeling.Instructions for use (ifu) document c_t_cdv_rev4 [cook chest drain valve] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: ¿how supplied sterile if packaged is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile¿.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned product, and the results of our investigation, cook has concluded that this event can be attributed to a manufacturing and quality control deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK CHEST DRAIN VALVE
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11519891
Report Number1820334-2021-00971
Device Sequence Number3430418
Product Code JOL
UDI-Device Identifier00827002363700
UDI-Public(01)00827002363700(17)220829(10)13544911
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/29/2022
Device Model NumberG36370
Device Catalogue NumberC-CDV-1
Device Lot Number13544911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown